Duncan, LC orcid.org/0000-0001-9162-4334, Watling, DP orcid.org/0000-0002-6193-9121, Connors, RD orcid.org/0000-0002-1696-0175 et al. (2 more authors) (2022) A bounded path size route choice model excluding unrealistic routes: Formulation and estimation from a large-scale GPS study. Transportmetrica A: Transport Science, 18 (3). pp. 435-493. ISSN 2324-9935
Abstract
This paper develops a new route choice modelling framework that deals with both route correlations and unrealistic routes in a consistent and robust way. To do this, we explore the integration of a correlation-based Path Size Logit model with the Bounded Choice Model (BCM) (Watling et al. 2018. “Stochastic User Equilibrium with a Bounded Choice Model.” Transportation Research Part B: Methodological 114: 254–280). We find, however, that the natural integration of these models leads to behavioural inconsistencies and/or undesirable mathematical properties. Solving these challenges, we derive a mathematically well-defined Bounded Path Size (BPS) model form that utilises a consistent criterion for assigning zero choice probabilities to unrealistic routes while eliminating their path size contributions. A closed-form and fixed-point BPS model are consequently formulated. Subsequently, we consider parameter estimation in a simulation study and on a real-life large-scale network using GPS data, where computational feasibility is demonstrated. Estimation results show the potential of the BPS models to give improved fit relative to non-bounded versions (and BCM).
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2021 Hong Kong Society for Transportation Studies Limited. This is an author produced version of a journal article published in Transportmetrica A: Transport Science. Uploaded in accordance with the publisher's self-archiving policy. |
Keywords: | Bounded choice model; path size logit; route choice; parameter estimation; unrealistic routes |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Environment (Leeds) > Institute for Transport Studies (Leeds) > ITS: Spatial Modelling and Dynamics (Leeds) |
Depositing User: | Symplectic Publications |
Date Deposited: | 05 Jan 2021 13:43 |
Last Modified: | 12 Jul 2022 15:20 |
Status: | Published |
Publisher: | Taylor & Francis |
Identification Number: | 10.1080/23249935.2021.1872730 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:169408 |